Alert archive / Alaska / Hurricane Force Wind Warnings in 2010

Hurricane Force Wind Warning 8, NWS Anchorage, AK

September 30, 2010

NWS Anchorage, AK issued this hurricane force wind warning at Sep 30, 2010, 10:00 AM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2010, 10:00 AM AKDT (18:00 UTC)
Expired
Sep 30, 2010, 4:00 PM AKDT
In force
6 hr
Issued by
NWS Anchorage, AK

What forecasters said that day

The local office's own words before this hurricane force wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this hurricane force wind warning went out at Sep 30, 5:00 AM AKDT, 5 hours earlier.

Area forecast discussion, Sep 30, 5:00 AM AKDT, 5 hours before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT THU SEP 30 2010

.MODEL DISCUSSION...
MODELS IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM...WITH THE
EXCEPTION THAT THEY ARE STRUGGLING WITH THE EXACT PATH OF THE MAJOR
LOW IN THE GULF FRIDAY AND FRIDAY NIGHT. FOR THE EXTENDED THE GFS
AND ECMWF AGREE THROUGH ABOUT NEXT WEDNESDAY...THEN TAKE DIVERGENT
PATHS.

.ANALYSIS AND UPPER LEVELS...
MEAN UPPER TROUGH POSITION ALONG ABOUT 160 DEGREES WEST LONGITUDE.
STRONG RIDGE OVER THE WEST COAST OF THE LOWER 48 STATES. THESE TWO
FEATURES COMBINING TO BRING A SOUTHERLY FETCH OF MOIST AIR INTO
SOUTHERN ALASKA. GENERALLY ZONAL FLOW ALOFT OVER THE NORTH PACIFIC
FROM JAPAN TO THE MEAN UPPER TROUGH.

.SHORT TERM FORECAST...
MOIST SOUTHERLY FLOW ALOFT EXPECTED OVER SOUTHERN ALASKA THROUGH THE
WEEKEND. A SYSTEM IS MOVING INTO SOUTH CENTRAL ALASKA TODAY BRINGING
PRECIPITATION AND SOME WINDS...BUT THE MAJOR SYSTEM EXPECTED IN THE
GULF ON FRIDAY IS CURRENTLY SPINNING UP AROUND 50 DEGREES NORTH
LATITUDE 150 DEGREES WEST LONGITUDE. THE SURFACE LOW WILL DEEPEN TO
AROUND 960 MB BY FRIDAY AFTERNOON JUST EAST OF KODIAK ISLAND. THE
EXACT PATH OF THIS LOW IS STILL A MATTER OF CONTENTION BETWEEN THE
NUMERICAL MODELS...BUT IT LOOKS LIKE IT WILL MOVE INLAND OVER THE
SOUTHERN KENAI PENINSULA SATURDAY MORNING.

THE MEAN LOW POSITION IS RIGHT OVER SOUTHWEST ALASKA BRINGING A
VARIETY OF WEATHER TO THAT AREA DEPENDING ON THE LOCATION COMPARED
TO THE LOW. OVER THE KUSKOKWIM DELTA SNOW AND BLOWING SNOW IS
EXPECTED WITH THE NORTH WINDS ON THE BACK SIDE OF THE LOW. NEARER
THE ALASKA RANGE...WARM EAST WINDS WILL KEEP THE PRECIPITATION TYPE
AS RAIN. A MIXTURE OF RAIN AND SNOW SHOWERS ARE POSSIBLE OVER THE
BERING SEA.

.LONG TERM FORECAST...
THE MEAN TROUGH POSITION WILL LIKELY REMAIN OVER WESTERN ALASKA.
THIS WILL RESULT IN CYCLONIC FLOW. SHOWERY WEATHER IS POSSIBLE
THOUGH THE MAIN STORM TRACK WILL BE WELL TO THE SOUTH.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH 181.
MARINE...STORM WARNING 120 130.
         GALE WARNING 125 129 132 138 140 150 155 160 165 170 180.
FIRE WEATHER...NONE.

LUDWIG SEP 10

In the hours before

Special weather statement, Sep 30, 4:50 AM AKDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ANCHORAGE AK
450 AM AKDT THU SEP 30 2010

AKZ101-111-121-125-131-135-141-145-171-011400-

...A POWERFUL FALL STORM TO IMPACT THE REGION FRIDAY AND SATURDAY...

A STORM DEVELOPING OVER THE NORTHEAST PACIFIC WILL RAPIDLY INTENSIFY
AS IT MOVES INTO THE GULF OF ALASKA EARLY FRIDAY MORNING. IT WILL
THEN TRACK TO JUST NORTH OF KODIAK ISLAND FRIDAY NIGHT AND THEN
INLAND OVER SOUTHWEST ALASKA ON SATURDAY.

THE GREATEST IMPACT FROM THIS STORM WILL BE VERY STRONG WINDS.
WIDESPREAD GALE TO STORM FORCE WINDS ARE EXPECTED ACROSS THE GULF
OF ALASKA COASTAL WATERS...WITH THE POSSIBILITY OF HURRICANE FORCE
WINDS FROM THE CENTRAL GULF TO ALONG THE NORTH GULF COAST. OVER
LAND THE STRONGEST WINDS ARE EXPECTED IN THE PRINCE WILLIAM SOUND
REGION FROM CORDOVA TO WHITTIER AS WELL AS THROUGH PORTAGE VALLEY
AND TURNAGAIN ARM. AS THE STORM EXITS TO SOUTHWEST ALASKA SATURDAY
GUSTY WINDS WILL SPREAD TO MUCH OF THE REST OF SOUTHCENTRAL ALASKA.

THIS STORM WILL ALSO BRING WITH IT LOTS OF WARM AND MOIST AIR.
THIS WILL PRODUCE AREAS OF HEAVY RAIN ALONG THE COAST.

STAY TUNED TO THE LATEST NATIONAL WEATHER SERVICE FORECASTS AND
WARNINGS FOR THE MOST UP TO DATE INFORMATION ON THIS POWERFUL
FALL STORM.

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 4:00 PM AKDTGale WarningAFC12 hr
Sep 29, 4:00 PM AKDTGale WarningAFC12 hr
Sep 29, 4:00 PM AKDTGale WarningAFC12 hr
Sep 29, 4:00 PM AKDTGale WarningAFC12 hr
Sep 29, 4:00 PM AKDTGale WarningAFC12 hr
Sep 29, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Sep 29, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Sep 29, 4:00 PM AKDTStorm WarningAFC12 hr
Sep 29, 7:20 PM AKDTSmall Craft AdvisoryAFC9 hr
Sep 30, 4:00 AM AKDTGale WarningAFC12 hr
Sep 30, 4:00 AM AKDTGale WarningAFC12 hr
Sep 30, 4:00 AM AKDTGale WarningAFC12 hr
Sep 30, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Sep 30, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Sep 30, 4:00 AM AKDTStorm WarningAFC12 hr
Sep 30, 4:00 AM AKDTStorm WarningAFC12 hr
Sep 30, 8:35 AM AKDTGale WarningAFC7 hr
Sep 30, 8:35 AM AKDTHurricane Force Wind WarningAFC7 hr
Sep 30, 8:35 AM AKDTStorm WarningAFC7 hr
Sep 30, 10:48 AM AKDTAreal Flood AdvisoryAFC24 hr
Sep 30, 11:11 AM AKDTHigh Wind WatchAFC18 hr

Nearby

Hurricane Force Wind Warnings in Alaska, 2010Every hurricane force wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.